MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATUN PRESSFIT STR STEM12X110MM; KNEE STEMS

DEPUY IRELAND - 9616671 ATUN PRESSFIT STR STEM12X110MM; KNEE STEMS
Catalog Number 151312110
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a revision of a left knee occurred on (b)(6) 2025 where an attune implant was explanted.The implants both side were loose and the tibial stem had migrated outside of the tibial bone.Original implant was done in 2021.The attune revision implants removed had no bone on growth on the femoral metaphyseal sleeve and limited on the tibial metaphyseal sleeve.The poly had to be split for removal purposes but was intact at time of revision.The surgeon stated there was no infection present.Surgeon suspects reaction to the metal.The patient was revised to another company's implants.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: reported as: "i attended a revision today with [surgeon] at [hospital] of a left knee.We explanted an attune revision which was done in 2021 by [surgeon] at [hospital].The primary knee according to the notes, was done at [hostal] by [surgeon] but no op date and no additional information.There attune revision implants we removed had no bone on growth on the femoral metaphyseal sleeve and limited on the tibial metaphyseal sleeve.The poly had to be split for removal purposes but was intact at time of revision.The surgeon stated there was no infection present.The patient was revised to another company's implants.I have attached some photos as the hospital will not store explants and their process is to dispose of them.I have attached the explant information from customer service.I have also attached the pre-op xray." the product was not returned to j&j medtech orthopaedics; however photos and x-ray were provided for review.See attachment (b)(4) main source data.The x-ray investigation revealed that the distal part of the atun pressfit str stem12x110mm was pressing against the cortical bone of the tibia on the lateral side which is consistent with implant migration.There is no indication that a design or manufacturing issue has caused or contributed to the reported migration of the atun pressfit str stem12x110mm.Although the migration of the implant cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the atun pressfit str stem12x110mm would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATUN PRESSFIT STR STEM12X110MM
Common Device Name
KNEE STEMS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22236111
Report Number1818910-2025-09910
Device Sequence Number9098347
Product Code JWH
UDI-Device Identifier10603295043553
UDI-Public(01)10603295043553(17)300630(10)J83N76
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151312110
Device Lot NumberJ83N76
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight60 KG